MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-27-080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection: the visi-pro showed the stent loaded over the balloon.One of the distal struts of the stent was stretched out in the distal direction.No fracture was noted.No other damages to the visi-pro device was observed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a visipro with a non-medtronic 6fr sheath (cordis) and 0.035 guidewire (magic torque) to treat a plaque lesion with 90% stenosis in the left proximal renal artery.The artery diameter was 7mm and the vessel presented moderate tortuosity.Ifu was followed and the device was prepped with no issues noted.It was reported that the physician encountered difficulty when attempting to cross the stenosis.Plain old balloon angioplasty (poba) was used to pre-dilate the vessel.On second attempt, the stent could not make the 90 degree turn, so the catheter was removed.A 6x17 stent was used and during insertion.A shadow was noted on the guidewire.The previously used stent catheter was checked and the stent was missing.In the process of pulling the wire back, the stent came off the wire and was free floating in the aorta.An amplatz snare was inserted and removed the stent in its entirety.The procedure was not completed.When the device was returned to the manufacturing facility, it was noted that the stent was damaged.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8435821
Report Number2183870-2019-00137
Device Sequence Number2227912
Product Code NIO
UDI-Device Identifier00643169787773
UDI-Public00643169787773
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Catalogue NumberPXB35-07-27-080
Device Lot NumberA739616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;